MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-32G
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
During surgery the plastic liner popped loose.This was a plastic liner used with trident.The surgeon couldn¿t tell if he was responsible or malfunctioning.It happened when he was about to trial the hip.A new liner was inserted and the operation continued.
 
Additional Manufacturer Narrative
An event regarding seating/locking issues involving a trident liner was reported.The event was not confirmed.The returned part was visually inspected by support staff and extensive damage was observed on both the chamfer of the b radius and the taper angle located behind the outer sphere.A dimensional inspection was performed on the device.The following was noted: the returned device was re-inspected and found to be failing for "taper angle" above its respective upper tolerance and the q dimension (centre point of the inner b radius) above its respective upper tolerance.A review of the original dhr confirmed that the taper angle and q dimension of the returned device were in specification at the time of manufacture.During the original in-process inspection, as per igs requirements, the taper angle feature and q dimension are checked on a coordinate measuring machine (cmm) on one part of the original batch of 18 parts.It is likely that the assembly of the liner during surgery resulted in the damage observed on the part leading to the taper angle and q dimension going out of specification.The failure of these features and the damage observed on the inner and outer sphere are deemed to be consistent with the attempted implantation of the liner with the trident product.Conclusion: the complaint is deemed not to be manufacturing related.A review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.There were no other events for the lot and sterile lot provided.The inspection of the device concluded the following: the failure of these features and the damage observed on the inner and outer sphere are deemed to be consistent with the attempted implantation of the liner with the trident product.The complaint is deemed not to be manufacturing related.The exact cause of the event could not be determined because insufficient information was provided.Further information such as the primary operative report as well as patient history are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 10° X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7299289
Report Number0002249697-2018-00553
Device Sequence Number19071907
Product Code LPH
UDI-Device Identifier07613327039870
UDI-Public07613327039870
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number623-10-32G
Device Lot Number60915501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;